# SDR 2004FA0000168

- Difficulty date: January 18, 2003
- Submitted: February 9, 2004
- Operation: General aviation
- Aircraft: N4198R
- Make and model: Maule MXT-7-180
- Aircraft serial: 14096C
- Engine: Lyc O360C1F
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Damaged
- Location: Rt Seat Converte
- Part time: 163 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CHECK LIST TELLS YOU TO REMOVE LOWER PANELS UNDER SEATS FOR INSP.  REMOVED PANELS FOR INSP AND COMPLIANCE WITH SB 64 ON ELEVATOR CABLES. FOUND THAT UNDER RT SEAT THERE IS CONVERTER THAT IS FOR INSTRUMENT LIGHTS.  WIRING WAS ROUTED FROM INSTRUMENT PANEL TO CONVERTER IT WAS PULLED TOO TIGHT ALLOWING 3 WIRES TO CHAFE ON 45 DEGREE SPAR BRACE.  INSULATION WAS WORN OFF WITH DIRECT WELDING CONTACT OF WIRES ON SPAR MEMBER.  NO CB POPPED.  EQUIP NOT WORKING IAW MM IS INSTR LIGHTS, THEY ARE ON BUT DO NOT DIM AS REQUIRED.  THIS CREATED FIRE WHICH MELTED SIDE KICK PANEL, BURNED INSULATION, CREATED FLAME PATH OF ABOUT 8 INCHES.  THIS DAMAGE COULD NOT BE SEEN WITH PANELS INSTALLED.  PILOT NEVER SMELLED SMOKE IN COCKPIT.
